Acute limb ischemia due to ergotism
Acute ischemia of an extremity potentially threatens limb loss and occasionally the life of the patient. We are reporting two cases of extremity ischemia secondary to ergot poisoning. The first patient was a 60 years old woman, who presented with a 15 days history of ischemia of the left arm with gangrene of the fingers and pain in the resting right hand for one day. Right brachial artery catheterization showed severe spasm of the artery which was resolved by passage of the inflated balloon catheter. She underwent amputation for gangrene of the left hand. The second patient presented with bilateral symmetrical ischemia of the lower extremities which improved upon withdrawal of the ergot containing medicine. She responded to nifedipine.
Journal of the College of Physicians and Surgeons Pakistan
(2006). Acute limb ischemia due to ergotism. Journal of the College of Physicians and Surgeons Pakistan, 16(8), 553-555.
Available at: https://ecommons.aku.edu/pakistan_fhs_mc_surg_cardiothoracic/113